MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRILOGY ACETABULAR SYSTEM SHELL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TRILOGY ACETABULAR SYSTEM SHELL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D6a: implant date ¿ 2019.G2: foreign ¿ italy.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately five years post-implantation, the patient underwent a hip revision due to significant wear of the liner that is not normal for the time elapsed since implantation.During the procedure, the liner was broken and mobilized, which led to the head rubbing on the metal shell causing wear.The cup was revised and had damage to the outer ring with a piece broken off.Surgeon noted slight accentuated anteversion.The acetabular component was revised.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a3; b5; g3; h2; h6; h10.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately five years post-implantation, the patient underwent a hip revision due to groin pain and significant wear of the liner that is not normal for the time elapsed since implantation.During the procedure, the liner was broken and mobilized, which led to the head rubbing on the metal shell causing wear.The cup was revised and had damage to the outer ring with a piece broken off.Surgeon noted slight accentuated anteversion.The acetabular component was revised.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d9; g3; h2, h3; h6 visual examination of the returned liner confirmed the device had fractured.Three fragmented pieces were returned and it could not be confirmed if all pieces were returned due to damage.Bio debris was found on the liner.Nicks, gouges, and scratches were found on all areas of the device.Inner and outer spherical surface showed significant wear damage.Polar boss was deformed or worn / broken on the liner.No other damage was noted.Fracture analysis concluded that the timeline of the implant fracture(s) cannot be determined, but the liner rim fracture was possibly caused by overloading, with further overloading exacerbated by misalignments after the initial fracture leading to further rim and boss fractures, resulting in the liner completely disassociating from the shell and subsequent ceramic-on-metal articulation.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.The complaint is confirmed based on the returned product evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRILOGY ACETABULAR SYSTEM SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19559681
Report Number0001822565-2024-02027
Device Sequence Number20046366
Product Code LPH
UDI-Device Identifier00889024118126
UDI-Public(01)00889024118126(17)260630(10)64045168
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K934765
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00620005422
Device Lot Number64045168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/01/2024
11/21/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/03/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale